MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 2-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 2-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X559H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a mitral valvuloplasty procedure on an unknown date; and a suture was used.During the procedure, the suture broke while sewing.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/13/2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/19/2020.H3 evaluation: it was received for analysis an opened sample of product code x559h, lot paz879.During the visual inspection of the opened sample, the suture was observed broken and the section.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, it could not be determined what may have caused the reported incident suture broke.The reported complaint was observed.

Brand Name
EB EXC GRN 36IN 2-0 D/A SH-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9995347
Report Number2210968-2020-03466
Device Sequence Number11813000
Product Code GAT
UDI-Device Identifier10705031057593
UDI-Public10705031057593
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberX559H
Device Catalogue NumberX559H
Device Lot NumberPAZ879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/12/2020
05/19/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/13/2020
05/19/2020
Patient Sequence Number1